Pericardial effusion - as a result of TB or treatment for TB

Patient : Twenty five years ago I took INH (isoniazid) for a positive IPPD test. I had to take if for a one year period complete with monthly blood tests, and it seems like a chest x-ray. Not sure on the x-ray. Recently I found that I have a small pericardial effusion. I see on one website that the INH medication can cause pericardial effusion. Could this still be a reaction from INH after 25 years? I am in the care of a cardiologist now but don't have another appointment for a week or so. Just wanted my curiosity answered.
Doctor :   Pericardial effusion may be caused by either Tuberculosis itself or as a result of treatment of Tuberculosis with isonia zid. It is impossible to know which of these have caused the pericardial effusion without further investigation. If the pericardial effusion is small and you have no adverse effects, you do not need to seek immediate medical attention. I recommend you attend your cardiologist for further investigation of this pericardial effusion, which may include CT of the thorax.

Related Q&A

Q:

I would like a cardiologist to answer this question Male, 26 Medication:

 Hello I hope you can help me ...

Q: Hi I am currently on medication for tachycardia and have had problems with chest pains and palpitations for years. Th...

Q: Hello, my mom (age 54) had Bypass Surgery on September 20th 2016. Surgery is successful and she is recovering now. On...

Q: I've been having bad cardiac symptoms and I think I have an AV block. I went to the ER and they said the ekg was norm...

Q: Q: Hi, In 2008 I had suspected endocarditis ( wasn't given any treatment) then I had an echo and the results came ba...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews